MAUDE Adverse Event Report: REFER TO SECTION H10 PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418124030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 6/13/2018, this product event meets the required criteria for mdr reporting as a "malfunction".Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: excelsior sl-10 mc, cashmere14 coil (crc14030430/s14341 or s10171), 90 cm long 7f sheath, dac44 (concentric medical) da catheter, deltaplush 2x4,1.5x2, 1.5x3, 1.5x2,6f angio-seal vcd, 4x10 hyperglide (covidien) microballoon.Initial reporter - the customer contact information, including phone number, fax number, and e-mail address was not reported.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a balloon-assisted coil embolization of a 4.4 mm x 2.2 mm incidental recurrent left internal carotid artery (ica) aneurysm, the 12 mm x 40 cm presidio 18 (pc418124030/c40510) thermo-mechanical detachable coil delivery system became stuck in the excelsior sl-10 (stryker) microcatheter.The customer could not recall if the issue required that the coil and microcatheter be removed from the patient as a unit; however, it was stated that the procedure was completed successfully.The coil was still attached to the delivery system when removed from the patient.No visible product damage was noted prior to removal.No patient complications occurred as a result of the event.Pre-treatment angiography revealed a larger, perfused section of the aneurysm base with a free lumen of approximately 4.4 x 2.2 mm and an aneurysm wall without blood supply.Activated clotting time (act) was increased with heparin to > 200 seconds for the course of the procedure.Approach was made from the right femoral artery.Access to the left ica was made via a 90 cm long 7f unspecified sheath, a dac44 (concentric medical) distal access catheter, and an excelsior sl-10 (stryker) microcatheter.The patient was started on intravenous (iv) aggrastat and balloon remodeling was subsequently performed with a 4x10 hyperglide (covidien) microballoon.The balloon was inflated four times (2:00 ¿ 5:45 min).A total of 8 bioactive coils were used (cashmere 3x4 (removed), 3x4 (removed), 2x2.5, deltaplush 2x4, 1.5x2, 1.5x3, 1.5x2).The aneurysm was ¿almost completely shut off¿ following treatment.The lumen of the ica was completely preserved.A 6f angio-seal was used for femoral access closure.The customer reported that the damage noted on the returned embolic coil may have been related to mechanical manipulation during removal from the patient.No further information was provided.The 12 mm x 40 cm presidio 18 cere 12 mm x 40 cm was returned with a non-cerenovus microcatheter and a package label.Information on the label matched the product documented in the complaint.The embolic coil was severely stretched.The stretched embolic coil passed out of the distal end of the introducer and into the hub of the microcatheter.The embolic coil did not pass out of the distal end of the microcatheter.An attempt was made to remove the embolic coil from the microcatheter.The embolic coil could not be removed from the microcatheter.During visual examination the stretched embolic coil separated.The device positioning unit (dpu) was almost fully sheathed.There was a bend in the dpu core wire approximately 9 cm from the proximal end.At the broken ends of the embolic coil, the embolic coil was stretched to the point where the primary wind shape had been eliminated.Deformation of the broken ends indicates that the break is ductile.The stretched embolic coil passed out of the green introducer.The entire visible length of the embolic coil was stretched.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.Advancement could not be tested because of the severe damage to the embolic coil.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter was confirmed.The embolic coil passed into the microcatheter and did not pass out again.Also, the embolic coil could not be removed from the microcatheter, indicating that the device was anchored in the microcatheter.The embolic coil was severely stretched.Stretching is the result of the application of excessive retraction force while the device is unable to move.Sufficient force was applied that even the primary wind shape was eliminated at one section.This is the section where the embolic coil separated with handling.The distal end of the embolic coil could not be visualized inside the microcatheter, and so the cause of the coil being anchored in the microcatheter cannot be determined.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors, including device interaction, may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00547, 3008114965-2018-00596, & this report.
 
Event or Problem Description
As reported by a healthcare professional, during a balloon-assisted coil embolization of a 4.4 mm x 2.2 mm incidental recurrent left internal carotid artery (ica) aneurysm, the 12 mm x 40 cm presidio 18 (pc418124030/c40510) thermo-mechanical detachable coil delivery system became stuck in the excelsior sl-10 (stryker) microcatheter.The customer could not recall if the issue required that the coil and microcatheter be removed from the patient as a unit; however, it was stated that the procedure was completed successfully.The coil was still attached to the delivery system when removed from the patient.No visible product damage was noted prior to removal.No patient complications occurred as a result of the event.Pre-treatment angiography revealed a larger, perfused section of the aneurysm base with a free lumen of approximately 4.4 x 2.2 mm and an aneurysm wall without blood supply.Activated clotting time (act) was increased with heparin to > 200 seconds for the course of the procedure.Approach was made from the right femoral artery.Access to the left ica was made via a 90 cm long 7f unspecified sheath, a dac44 (concentric medical) distal access catheter, and an excelsior sl-10 (stryker) microcatheter.The patient was started on intravenous (iv) aggrastat and balloon remodeling was subsequently performed with a 4x10 hyperglide (covidien) microballoon.The balloon was inflated four times (2:00 ¿ 5:45 min).A total of 8 bioactive coils were used (cashmere 3x4 (removed), 3x4 (removed), 2x2.5, deltaplush 2x4, 1.5x2, 1.5x3, 1.5x2).The aneurysm was ¿almost completely shut off¿ following treatment.The lumen of the ica was completely preserved.A 6f angio-seal was used for femoral access closure.The customer reported that the damage noted on the returned embolic coil may have been related to mechanical manipulation during removal from the patient.No further information was provided.

Brand Name
PRESIDIO 18 CERE 12MMX40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7672985
Report Number3008114965-2018-00666
Device Sequence Number11151578
Product Code HCG
UDI-Device Identifier00878528003243
UDI-Public00878528003243
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberPC418124030
Device Lot NumberC40510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1